Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 170, NWS Atlanta, GA

May 3, 2025Dawson County, Gilmer County, Pickens County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 3, 2025, 6:45 PM EDT for Dawson County, Gilmer County, Pickens County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2025, 6:45 PM EDT (22:45 UTC)
Expired
May 3, 2025, 7:30 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dawson County, GA, Gilmer County, GA, Pickens County, GA

The radar

The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 6:36 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

703 
WUUS52 KFFC 032245
SVRFFC
GAC085-123-227-032330-
/O.NEW.KFFC.SV.W.0170.250503T2245Z-250503T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
645 PM EDT Sat May 3 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southern Gilmer County in north central Georgia...
  West central Dawson County in north central Georgia...
  Northern Pickens County in north central Georgia...

* Until 730 PM EDT.

* At 645 PM EDT, a severe thunderstorm was located near Carters, or
  10 miles west of Ellijay, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Jasper, Ellijay, East Ellijay, Talking Rock, Sequoyah Lake, Talona,
  Cartecay, Blaine, Lake Tamarack, Roy, and Roundtop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3451 8461 3467 8456 3472 8456 3466 8426
      3454 8429 3447 8438
TIME...MOT...LOC 2245Z 280DEG 27KT 3465 8465 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
397 
WWUS52 KFFC 032319
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
719 PM EDT Sat May 3 2025

GAC085-123-227-032330-
/O.CON.KFFC.SV.W.0170.000000T0000Z-250503T2330Z/
Gilmer GA-Dawson GA-Pickens GA-
719 PM EDT Sat May 3 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN GILMER...WEST CENTRAL DAWSON AND NORTHEASTERN
PICKENS COUNTIES...

At 719 PM EDT, a severe thunderstorm was located near Cartecay, or 10
miles southeast of Ellijay, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Jasper, Sequoyah Lake, Cartecay, Roy, and Lake Tamarack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3448 8445 3461 8441 3469 8440 3466 8426
      3454 8429 3447 8438
TIME...MOT...LOC 2319Z 280DEG 27KT 3460 8434 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:37 PM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 3, 2:37 PM EDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
237 PM EDT Sat May 3 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 208 PM EDT Sat May 3 2025

At a glance:

-Showers ending overnight.

- The front will clear out tomorrow morning, leaving cooler
temperatures in it's wake.

A frontal boundary moving through the state today with showers
across the area. We should continue to see intermittent showers
through midnight or so with things slowly clearing out through
daybreak Sun. Instability is fairly limited across the state this
afternoon so we are not seeing much in the way of thunderstorms
at the moment. We still could see an isolated thunderstorm or two
before this front moves out but not expecting anything severe.

Hi-Res models showing a second, more organized line moving into
NW GA right around 20z-22z. It pushes through the ATL/CSG areas
right around sunset and continues moving SE over night. This will
be the best timeframe to see and thunderstorms but still not
expecting much in the way of a severe storm.

A drier cooler airmass wraps around the backside of the main low
pressure center over KY Sun bringing mostly clear skies to north
and Central GA. Temps Sun will be mainly in the 60s and 70s with
some near 80 deg temps across east central GA. Lows Sun night will
dip down into the 40s and 50s.

01

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 208 PM EDT Sat May 3 2025

-Drier and cooler conditions are likely early next week

-Unsettled weather is likely to return mid-week sticking around
through at least the end of the work week

No major changes made to the extended forecast. At the start of
the long term, an upper low becomes more centered over the Ohio
and TN Valley Regions with the surface low occluded at this point
and the surface front draped across the Mid-Atlantic States well
to our east. This positioning will allow a cooler drier airmass
to wrap around the backside of the low and move in across North
ans central GA. We should see daytime highs Monday Tuesday mainly
in the 70s with some lower 80s across portions of Central GA.
Night time Lows will dip down into the 40s and 50s as well.

As we head towards mid-week (Wednesday), latest ensembles indicate
the upper low will lift to the northeast and the ridge over the
Central US flattens as another broad trough takes up residence over
the western two-thirds of the CONUS. West to southwest flow at the
midlevels will usher in several weak disturbances across the
Southeast through at least the end of the week. Thus, unsettled
weather in the way of showers and thunderstorms return between
Wednesday and Friday. At this time, rain and thunder chances look to
be highest during the afternoon into the early evening coinciding
with peak heating. Temperatures during this timeframe will remain
'cooler' primarily due to cloud cover with forecast values in the
70s in most locations -- aside from northeast GA where temperatures
may only reach the 60s.

01

&&

.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Sat May 3 2025

Light showers across the area should continue through the evening
hours. Will see ceilings mainly in the VFR to MVFR range as the
showers cross over the TAF sites through 03-05z. Ceilings will
fall over night to near the IFR range but should stay just above
through daybreak. Ceilings will clear out shortly after daybreak
Sun. Winds will stay out of the W-SW through the period. Wind
speeds will be mainly in the 5-10kt range with some higher gust
near 20kt late Sun morning into Sun afternoon. Vsbys will stay
mainly in the VFR range but will see some MVFR readings in and
around any stronger showers.

//ATL Confidence...18Z Update...

Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          55  73  48  74 /  90   0   0   0
Atlanta         55  72  50  73 /  80   0   0   0
Blairsville     48  65  42  66 /  90  10   0  10
Cartersville    51  70  45  72 /  60   0   0   0
Columbus        56  75  50  77 /  80   0   0   0
Gainesville     55  70  49  71 /  90   0   0   0
Macon           58  78  50  78 /  80   0   0   0
Rome            51  69  45  72 /  40  10   0   0
Peachtree City  53  73  47  75 /  90   0   0   0
Vidalia         64  82  56  82 /  80  20   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...01
LONG TERM....01
AVIATION...01
Hazardous weather outlook, May 3, 6:40 PM EDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
640 PM EDT Sat May 3 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-042245-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
640 PM EDT Sat May 3 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

A line of storms will move through north and central Georgia
between 6 PM and midnight. A couple of storms within the line may
produce damaging wind gusts in the 40 to 60 mph range, mainly
before 10 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms will return to the region between
Wednesday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but
Spotters are encouraged to submit reports of severe weather
through the web by going to weather.gov/atlanta.

In the hours before

Special weather statement, May 3, 6:16 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
616 PM EDT Sat May 3 2025

GAZ004>007-032245-
Gilmer GA-Whitfield GA-Murray GA-Fannin GA-
616 PM EDT Sat May 3 2025

...A strong thunderstorm will impact portions of northwestern Gilmer,
northeastern Murray, northeastern Whitfield and northwestern Fannin
Counties through 645 PM EDT...

At 616 PM EDT, a strong thunderstorm was near Cisco, or 13 miles
northeast of Chatsworth, moving east at 35 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cisco, Tennga, Gregory, Beaverdale, Cohutta Wilderness, and Jones
Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3499 8446 3478 8456 3486 8462 3491 8489
      3499 8483
TIME...MOT...LOC 2216Z 272DEG 30KT 3495 8466

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, May 3, 6:21 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
621 PM EDT Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Tstm Wnd Dmg     2 S Varnell             34.87N 84.98W
05/03/2025                   Whitfield          GA   Emergency Mngr

            One large tree down near the intersection of
            Sonya Drive and Rauschenberg Road NW.

&&
Local storm report, May 3, 6:32 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
632 PM EDT Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     Tstm Wnd Dmg     4 NNW Summerville       34.53N 85.38W
05/03/2025                   Chattooga          GA   Emergency Mngr

            Tree down blocking Trion Teloga Road just
            passed the Hawk Ridge Road intersection.

&&
Local storm report, May 3, 6:35 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
635 PM EDT Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     Tstm Wnd Dmg     4 W Trion               34.55N 85.37W
05/03/2025                   Chattooga          GA   Emergency Mngr

            Tree down blocking both lanes at Harrisburg
            Road and Olympic Lane.

&&
Special weather statement, May 3, 6:38 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT Sat May 3 2025

GAZ030-041-042-032315-
Polk GA-Haralson GA-Carroll GA-
638 PM EDT Sat May 3 2025

...A strong thunderstorm will impact portions of Haralson, west
central Carroll and central Polk Counties through 715 PM EDT...

At 638 PM EDT, a strong thunderstorm was over Mars Hills, or 13 miles
west of Buchanan, moving east at 35 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cedartown, Buchanan, Tallapoosa, Fish Creek, Felton, and Antioch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northwestern Georgia.

&&

LAT...LON 3410 8524 3410 8516 3408 8515 3408 8512
      3410 8512 3410 8505 3363 8523 3364 8534
      3393 8539
TIME...MOT...LOC 2238Z 257DEG 29KT 3385 8540

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 3, 6:40 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
640 PM EDT Sat May 3 2025

GAZ006-007-032315-
Gilmer GA-Fannin GA-
640 PM EDT Sat May 3 2025

...Strong thunderstorms will impact portions of northern Gilmer and
Fannin Counties through 715 PM EDT...

At 640 PM EDT, a line of strong thunderstorms was along a line
extending from near Epworth to near Mountaintown, and moving east at
35 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Ellijay, Blue Ridge, East Ellijay, Morganton, Jones Mill, Higdon,
Loving, Epworth, Pisgah, Mineral Bluff, Cherry Log, Mountaintown, and
Colwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3499 8414 3498 8414 3495 8418 3493 8416
      3466 8426 3472 8456 3478 8456 3481 8458
      3499 8449
TIME...MOT...LOC 2240Z 280DEG 31KT 3496 8443 3482 8453

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:00 PM EDTSevere Thunderstorm WarningFFCLumpkin, Union, White45 min
May 2, 8:03 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Haralson, Polk57 min
May 2, 8:15 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Dawson, Gordon, Pickens60 min
May 2, 8:17 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Towns, Union43 min
May 2, 8:40 PM EDTSpecial Weather StatementFFCWhite35 min
May 2, 8:49 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Douglas, Haralson, Paulding and 1 more40 min
May 2, 8:52 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more53 min
May 2, 8:56 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Heard49 min
May 2, 9:12 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Douglas, Fulton48 min
May 2, 9:17 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Fulton, Meriwether43 min
May 2, 9:26 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Fulton, Hall37 min
May 2, 9:28 PM EDTSevere Thunderstorm WarningFFCHall, Lumpkin, White36 min
May 2, 9:43 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fayette, Fulton, Gwinnett, Henry47 min
May 2, 9:49 PM EDTSpecial Weather StatementFFCBanks, Hall41 min
May 2, 9:59 PM EDTSpecial Weather StatementFFCBarrow, Jackson31 min
May 2, 10:03 PM EDTSpecial Weather StatementFFCCoweta, Fayette27 min
May 2, 10:08 PM EDTSpecial Weather StatementFFCHenry, Meriwether, Newton, Pike, Rockdale, Spalding37 min
May 2, 10:23 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Muscogee37 min
May 2, 10:34 PM EDTSpecial Weather StatementFFCTalbot26 min
May 2, 10:38 PM EDTSpecial Weather StatementFFCBarrow, Jackson, Oconee, Walton37 min
May 3, 2:28 PM EDTSpecial Weather StatementFFCEmanuel32 min
May 3, 4:58 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker47 min
May 3, 5:01 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker44 min
May 3, 5:08 PM EDTTornado WarningFFCDade, Walker37 min
May 3, 5:20 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Floyd, Gordon, Murray, Walker and 1 more55 min
May 3, 5:39 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Polk66 min
May 3, 6:14 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Pickens, Whitfield46 min
May 3, 6:16 PM EDTSpecial Weather StatementFFCMurray29 min
May 3, 6:38 PM EDTSpecial Weather StatementFFCHaralson, Polk37 min
May 3, 6:40 PM EDTSpecial Weather StatementFFCFannin35 min
May 3, 6:54 PM EDTSpecial Weather StatementFFCBartow, Paulding36 min
May 3, 6:56 PM EDTSpecial Weather StatementFFCCarroll34 min
May 3, 7:14 PM EDTSpecial Weather StatementFFCLumpkin31 min
May 3, 7:18 PM EDTSpecial Weather StatementFFCCherokee, Cobb, Douglas27 min
May 3, 7:25 PM EDTSpecial Weather StatementFFCCarroll35 min
May 3, 7:27 PM EDTTornado WarningFFCCarroll21 min
May 3, 7:39 PM EDTSpecial Weather StatementFFCFulton36 min
May 3, 7:47 PM EDTSpecial Weather StatementFFCCobb28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.